Alert archive / Tennessee / Wind Advisories in 2025

Wind Advisory 2, NWS Nashville, TN

February 15, 202515 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Feb 15, 2025, 1:36 AM CST for 15 counties in Tennessee. It took effect at Feb 16, 2025, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2025, 1:36 AM CST (07:36 UTC)
In effect from
Feb 16, 2025, 12:00 AM CST
Expired
Feb 16, 2025, 12:00 PM CST
In force
12 hr
Issued by
NWS Nashville, TN

Counties Cannon County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

444 
WWUS74 KOHX 150736
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
136 AM CST Sat Feb 15 2025

TNZ011-032>034-065-066-077>080-152100-
/O.NEW.KOHX.WI.Y.0002.250216T0600Z-250216T1800Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Coffee-Warren-
Grundy-Van Buren-
Including the cities of Sparta, Jamestown, Altamont, McMinnville,
Crossville, Allardt, Byrdstown, Livingston, Manchester, Coalmont,
Spencer, Tullahoma, and Cookeville
136 AM CST Sat Feb 15 2025

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST 
SUNDAY...

* WHAT...Sustained winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Coffee, Cumberland, Fentress, Grundy, Overton, Pickett, 
  Putnam, Van Buren, Warren, and White Counties.

* WHEN...From midnight tonight to noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Baggett
2 follow-up statements
168 
WWUS74 KOHX 152028
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
228 PM CST Sat Feb 15 2025

TNZ011-032>034-065-066-077>080-161800-
/O.CON.KOHX.WI.Y.0002.250216T0600Z-250216T1800Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Coffee-Warren-
Grundy-Van Buren-
Including the cities of Manchester, Sparta, Cookeville,
McMinnville, Spencer, Jamestown, Altamont, Coalmont, Livingston,
Byrdstown, Crossville, Tullahoma, and Allardt
228 PM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST 
SUNDAY...

* WHAT...Sustained winds 15 to 20 mph with gusts up to 40 mph 
  expected.

* WHERE...Coffee, Cumberland, Fentress, Grundy, Overton, Pickett, 
  Putnam, Van Buren, Warren, and White Counties.

* WHEN...From midnight tonight to noon CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Holley
794 
WWUS74 KOHX 161054
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
454 AM CST Sun Feb 16 2025

TNZ028-030-062>064-161800-
/O.EXA.KOHX.WI.Y.0002.000000T0000Z-250216T1800Z/
Wilson-Smith-Rutherford-Cannon-De Kalb-
Including the cities of Murfreesboro, Carthage, Smithville, South
Carthage, Lebanon, Mount Juliet, Gordonsville, La Vergne, Smyrna,
and Woodbury
454 AM CST Sun Feb 16 2025

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Cannon, De Kalb, Rutherford, Smith, and Wilson Counties.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TNZ011-032>034-065-066-077>080-161800-
/O.CON.KOHX.WI.Y.0002.000000T0000Z-250216T1800Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Coffee-Warren-
Grundy-Van Buren-
Including the cities of Allardt, Jamestown, Livingston,
Crossville, Cookeville, Byrdstown, Manchester, McMinnville,
Coalmont, Altamont, Spencer, Tullahoma, and Sparta
454 AM CST Sun Feb 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Coffee, Cumberland, Fentress, Grundy, Overton, Pickett, 
  Putnam, Van Buren, Warren, and White Counties.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:01 PM CST, 2 hours 35 minutes earlier. Its key messages:

  • Updated at 1049 PM CST Fri Feb 14 2025
  • A Flood Watch is in effect from 12 AM Saturday through 12 PM Sunday for all of Middle Tennessee for significant rainfall impacts.
  • River/creek flooding continues to look more likely, with 2 to 5 inches of rainfall expected over the weekend.
  • There is a Slight Risk (level 2 out of 5) for severe weather on Saturday, mainly for areas west of I-24.
Area forecast discussion, Feb 14, 11:01 PM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1101 PM CST Fri Feb 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1049 PM CST Fri Feb 14 2025

- A Flood Watch is in effect from 12 AM Saturday through 12 PM
  Sunday for all of Middle Tennessee for significant rainfall
  impacts.

- River/creek flooding continues to look more likely, with 2 to 5
  inches of rainfall expected over the weekend.

- There is a Slight Risk (level 2 out of 5) for severe weather on
  Saturday, mainly for areas west of I-24.

&&

.UPDATE...
Issued at 822 PM CST Fri Feb 14 2025

The radar is quiet for now but that will change. Showers and
storms will begin to move into the area after midnight as moisture
advection really ramps up. The PWAT off of the 00z OHX sounding
was 0.46". By 12z, models have PWAT values in the Nashville metro
area around 1.3" which is already approaching the daily max
values. The 00z high resolution suite of models are coming in as I
type and the results vary as far as rainfall amounts. There is a
high probability that a large area picks up 2-3 inches by 18z
which could begin to cause some flooding issues. The total
rainfall amounts for the whole event will depend on how fast the
warm front will lift through the area. It will also depend on how
far north the pivot point between the warm front and the cold
front make it. The 00z suite of high res models are generally a
little further south with that pivot point than the 12z runs which
brings the band of heaviest rain in play for our northwestern
counties. We will need to monitor to see if this trend continues.
Even with the slight southeastward jog of this heavy band of
rainfall amounts, we expected the highest amounts for the event
to be in the northwest.

As far as the severe potential, shear continues to not be
questioned. We'll have plenty of that. The question will be how
far north ahead of the forced line of storms the instability makes
it. The high resolution models vary in the answer to that question
with the HRRR being the most bullish with over 500 J/kg of mlCAPE
in the southwest during the evening hours. Models do continue to
agree that whatever instability we have will begin to wane as the
line of storms move east of I-65. The timing still looks about the
same with the line of storms likely crossing the Tennessee River
around 4-7 PM and exiting the plateau by 2-4 AM. The main threats
for tomorrow evening will be damaging straight line winds and
tornadoes in additions to the flooding threat.

&&

.SHORT TERM...
(Rest of today through Saturday)
Issued at 1141 AM CST Fri Feb 14 2025

Clouds are pushing east across the southeast and mid-south on
satellite this morning. The severe weather threat on Saturday is two
fold: flooding threat and severe storms threat. A negatively tilted
trough will advance on the area from the west into Saturday, with
strong WAA at both 700mb and 850mb and a screaming low-level jet
with winds up to 70kts ahead of the cold front. This places middle
and western Tennessee in the warm sector ahead of the front, which
is one of the main factors in both of the threats. With ample
moisture (PWATs are 3 standard deviations above climatology in NW
TN), it's no surprise that this area will be the heaviest rainfall.
While the highest rainfall amounts have overall taken a NW jog over
the past 24 hours out of our FA, areas in our far NW counties west
of I-24 and north of I-40 are still in the hot seat for possible
rainfall amounts over 5 inches. The probability for this has
decreased (from 40-50% yesterday to 20-30% today), but I wouldn't
rule out isolated totals over 5 inches, especially in areas that see
thunderstorms. South of I-40, expected totals are around 1.5" to 3",
so the whole area can expect at least an inch of rain as of now.
More on the severe threat in the long term below.

&&

.LONG TERM...
(Saturday Night through next Friday)
Issued at 1141 AM CST Fri Feb 14 2025

Of course then we add in another layer of complexity into the
forecast with a slight risk for our area Saturday evening from SPC.
As the low pressure system advances from the west, the LLJ will push
east and provide more shear to the area. This shear combined with
the warm moist air in the warm sector, creates some concerns for
discrete supercells ahead of the cold front late Saturday/early
Sunday. The area most at risk for these discrete storms would be
along and west of I-24, and all modes of severe weather (tornadoes,
large hail, and damaging winds) are possible. Discrete cells would
show more of a tornado threat, whereas the cold front itself would
be more of a damaging wind threat. The window for these discrete
cells ahead of the cold front appears to be limited as the cold
front quickly closes that opportunity by surging to the east in
guidance.

Once we get into the work week, we will have a quiet period to
start. The cold front will bring much colder temperatures to middle
Tennessee, and while the colder air will bring the possibility for a
wintry mix/some snowflakes north of I-40, no accumulation or impacts
are expected. There is the possibility for another shot of
snow/wintry precipitation in the guidance mid-week next week, but
confidence is low in this solution as of now with how far out into
the future the system is in the guidance.

&&

.AVIATION...
(06Z TAFS)
Issued at 1049 PM CST Fri Feb 14 2025

Wind profiles are showing 2kft winds blowing around 45 knots out
of the south. This is likely occuring over all sites, so mentioned
LLWS at least until rains move into terminals. Surface winds are
expected to gust out of the south for much of the day. Showers
will persist through mid morning, then become scattered and less
likely in the afternoon. A line of showers and storms will move
from west to east after 00z, bringing increased wind gusts and
heavy rain to all terminals...though this line may not be to CSV
until after the taf period ends.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      42  67  39  47 /  90 100 100  30
Clarksville    37  64  35  41 /  90 100 100  20
Crossville     36  59  37  52 /  70  90 100  70
Columbia       41  67  37  50 /  80  90 100  20
Cookeville     39  62  37  52 /  80  90 100  60
Jamestown      36  60  35  52 /  70  90 100  60
Lawrenceburg   42  67  39  52 /  70  90 100  20
Murfreesboro   40  67  38  52 /  80  90 100  40
Waverly        37  65  34  43 /  90 100 100  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

UPDATE.......Reagan
SHORT TERM...Holley
LONG TERM....Holley
AVIATION.....Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:54 AM CSTAreal Flood AdvisoryOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart3 hr
Feb 15, 5:14 AM CSTFlash Flood WarningOHXMontgomery, Robertson, Stewart7 hr
Feb 15, 6:28 AM CSTAreal Flood AdvisoryOHXRobertson, Sumner4 hr
Feb 15, 7:34 AM CSTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson25 min
Feb 15, 7:51 AM CSTFlash Flood WarningOHXRobertson, Sumner10 hr
Feb 15, 7:59 AM CSTFlash Flood WarningOHXDavidson, Sumner, Trousdale, Wilson6 hr
Feb 15, 8:38 AM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Smith, Trousdale, Wilson3 hr
Feb 15, 8:42 AM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Houston, Montgomery, Robertson and 1 more3 hr
Feb 15, 8:50 AM CSTFlash Flood WarningOHXMacon, Robertson, Sumner, Trousdale9 hr
Feb 15, 8:52 AM CSTFlash Flood WarningOHXClay, Fentress, Jackson, Overton, Pickett3 hr
Feb 15, 8:55 AM CSTFlash Flood WarningOHXStewart6 hr
Feb 15, 10:21 AM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more3 hr
Feb 15, 10:40 AM CSTAreal Flood AdvisoryOHXCumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 1 more6 hr
Feb 15, 11:32 AM CSTRiver Flood AdvisoryOHXDavidson5 days
Feb 15, 11:35 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne6 days
Feb 15, 11:38 AM CSTRiver Flood AdvisoryOHXCheatham31 hr
Feb 15, 11:46 AM CSTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett5 hr
Feb 15, 12:03 PM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 15, 12:06 PM CSTRiver Flood WarningOHXStewart3 days
Feb 15, 12:12 PM CSTFlash Flood Warning Considerable damage threatOHXCheatham, Houston, Montgomery, Robertson, Stewart17 hr
Feb 15, 12:12 PM CSTRiver Flood WarningOHXMontgomery, Robertson63 hr
Feb 15, 1:24 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 2 more5 hr
Feb 15, 1:46 PM CSTAreal Flood AdvisoryOHXDavidson, Macon, Sumner, Trousdale, Wilson3 hr
Feb 15, 2:59 PM CSTRiver Flood WarningOHXMontgomery3 days
Feb 15, 5:45 PM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery11 hr
Feb 15, 5:46 PM CSTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner11 hr

Nearby

Wind Advisories in Tennessee, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.